Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 24, 2015, 5:33 PM CDT for Lafayette County, Saline County, Missouri. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2015, 5:33 PM CDT (22:33 UTC)
- Expired
- Mar 24, 2015, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 5:39 PM CDT | HAIL 1 | 5 S Higginsville, MO | HAIL COVERED THE ROAD AT I-70 AND HWY 13. |
| Mar 24, 5:56 PM CDT | HAIL 1 | Waverly, MO | VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 626 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS53 KEAX 242233
SVREAX
MOC107-195-242300-
/O.NEW.KEAX.SV.W.0004.150324T2233Z-150324T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT TUE MAR 24 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
WEST CENTRAL SALINE COUNTY IN CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF ODESSA...AND MOVING NORTHEAST AT 60 MPH.
AT 505 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 5
MILES NORTH OF GARDEN CITY.
AT 515 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL 1 MILE
SOUTH OF HOLDEN.
AT 522 PM...QUARTER SIZED HAIL WAS REPORTED 5 MILES EAST OF
PITTSVILLE.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HIGGINSVILLE...CONCORDIA...CORDER...ALMA...BLACKBURN...WAVERLY...
AULLVILLE AND MOUNT LEONARD.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 45 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3893 9361 3893 9370 3901 9385 3924 9361
3924 9359 3922 9356 3922 9352 3910 9334
TIME...MOT...LOC 2231Z 221DEG 51KT 3893 9381
HAIL...1.25IN
WIND...60MPH
$$
LEIGHTON1 follow-up statement
052
WWUS53 KEAX 242248
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT TUE MAR 24 2015
MOC107-195-242300-
/O.CON.KEAX.SV.W.0004.000000T0000Z-150324T2300Z/
LAFAYETTE MO-SALINE MO-
548 PM CDT TUE MAR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SALINE AND NORTHEASTERN LAFAYETTE COUNTIES UNTIL 600 PM CDT...
AT 540 PM TRAINED SPOTTERS REPORTED 2 INCH HAIL IN AULLVILLE.
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CORDER...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALMA...BLACKBURN...WAVERLY AND MOUNT LEONARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3910 9334 3900 9363 3909 9371 3924 9361
3924 9359 3922 9356 3922 9352
TIME...MOT...LOC 2247Z 220DEG 52KT 3911 9361
HAIL...2.50IN
WIND...60MPH
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:03 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 24, 3:03 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 PM CDT Tue Mar 24 2015 .SHORT TERM...(This Evening through Wednesday Night) Issued at 303 PM CDT TUE MAR 24 2015 Surface analysis and satellite imagery show the surface low moving into southeastern Kansas. A warm front is evident from the surface low into far southern Linn County, KS to Bates County, MO and just south of Clinton, MO. This warm front, and points just north of it, is the main area of concern for severe weather in our area as the strong upper shortwave trough approaches the area. This wave will provide ample forcing for ascent and an increase in convection is expected between 20Z and 22Z. Storms that form near, or are able to tap into the backed surface winds along the warm front may have a bit greater threat of tornadoes. Otherwise, steep mid-level lapse rates, approaching 9C, in the presence of strong shear, 50 to 60 kts 0-6km, will lead to a large hail threat. The main limiting factor will be just how unstable the atmosphere may get and how far north any instability may build. Forecast sounding as well as instability plots suggest we may build up to about 1000 J/kg of elevated CAPE in our far southern forecast area. This will be supportive of large hail across our far southern area. Damaging winds may also be a concern given the strong wind fields associated with this system. Convection should rapidly move eastward through late afternoon & evening hours with the threat of severe weather diminishing substantially in the 00Z to 03Z time frame. The surface low and associated cold front should be well east of the forecast area by that time. So our window of opportunity for severe storms will be fairly short and confined to mainly our far southern counties. Wednesday & Thursday: Models continue to indicate a good chance for precipitation Wednesday and Wednesday night. However, they have trended further south and any precipitation we'll see should be in a post frontal environment. As such, instability will be very low and the resultant threat of any severe weather is likewise, very low. But decent ascent ahead of positively tilted trough and strong frontogenesis should allow for an increase in precipitation during the afternoon and overnight hours. So have increased PoPs but also pushed any thunder mention to the south of the forecast area. Any lingering lgt shwr activity should come to an end by sunrise Thursday with dry and cool conditions expected through the remainder of the day. With cold air advection dominating through the day...high temps will only range from the upper 40s to low 50s. .LONG TERM...(Thursday through Tuesday) Issued at 303 PM CDT TUE MAR 24 2015 Well below normal conditions expected at the start of the period as Canadian high pressure will dominate the weather pattern. Quick disturbance dropping south in northwest flow aloft may lead to a RA/SN mix early Saturday morning with activity quickly coming to an end shortly after sunrise. After a relatively cool Saturday (upper 40s to low 50s)...warm air advection will get underway early Sunday morning as disturbance well to our north lifts a weak warm front through the area. Meanwhile...shwr coverage may increase later in the day across our eastern zones out ahead of a cold front which is expected to pass across the region through the day. Meanwhile...much of the area will briefly edge into the warm sector prior to the cold front which should allow temps to warm into the lower to middle 60s on Sunday. Models begin to diverge heading into the beginning stages of next week as disagreements exist on track/position of a southern stream upper disturbance. From this vantage point...a period of unsettled weather may be in store for portions of the area heading into early to middle next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1214 PM CDT TUE MAR 24 2015 Afternoon rain showers with nearby convective activity expected along a frontal boundary which will push through around 22Z. The associated precip should move through fairly quickly, though IFR ceilings will have an impact prior to the frontal passage. Areas most favorable for thunderstorm development remain to the south of the terminals, though an isolated thunderstorm over the area cannot be ruled out. After the activity moves eastward, will see clearing sky conditions until mid-level clouds on the back side of the system cross over Wednesday morning. Also, MVFR fog development overnight is possible with a moist surface in place, coupled with clearing sky conditions. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...CDB LONG TERM...32 AVIATION...Welsh
Hazardous weather outlook, Mar 24, 11:57 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1157 AM CDT TUE MAR 24 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251700- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1157 AM CDT TUE MAR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL BE MOVING ACROSS THE AREA. AS STORMS DEVELOP...SOME MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE BEST POTENTIAL FOR ORGANIZED SEVERE STORMS WILL BE SOUTH OF THE ROUTE 50 CORRIDOR. STORM CHANCES WILL GRADUALLY COME TO AN END BY MID EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Mar 24, 5:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ADRIAN 38.40N 94.35W
03/24/2015 E1.75 INCH BATES MO LAW ENFORCEMENT
&&
ADOLPHSONLocal storm report, Mar 24, 5:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 N GARDEN CITY 38.63N 94.19W
03/24/2015 M1.00 INCH CASS MO TRAINED SPOTTER
QUARTER SIZE HAIL FALLING
&&
KBRONISLocal storm report, Mar 24, 5:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 S HOLDEN 38.70N 93.99W
03/24/2015 E0.75 INCH JOHNSON MO TRAINED SPOTTER
NICKEL TO DIME SIZED HAIL
&&
ADOLPHSONSpecial weather statement, Mar 24, 5:25 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 PM CDT TUE MAR 24 2015
KSZ102-MOZ012-020-242300-
ANDREW MO-BUCHANAN MO-DONIPHAN KS-
525 PM CDT TUE MAR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDREW...NORTHERN
BUCHANAN AND EASTERN DONIPHAN COUNTIES UNTIL 600 PM CDT...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATHENA...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELWOOD...ST. JOSEPH...COUNTRY CLUB VILLA...AMAZONIA...COSBY AND
HELENA.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-29 BETWEEN MILE MARKERS 43 AND 58.
I-229 BETWEEN MILE MARKERS 0 AND 14.
LAT...LON 4005 9461 4000 9460 3974 9461 3964 9498
3980 9507
TIME...MOT...LOC 2225Z 243DEG 33KT 3977 9491
GITROLocal storm report, Mar 24, 5:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 4 N CHILHOWEE 38.65N 93.86W
03/24/2015 M1.00 INCH JOHNSON MO TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL FALLING.
&&
KBRONISLocal storm report, Mar 24, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 5 E PITTSVILLE 38.85N 93.90W
03/24/2015 M1.00 INCH JOHNSON MO EMERGENCY MNGR
&&
ADOLPHSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:27 PM CDT | Special Weather Statement | EAX | Clinton | 33 min |
| Mar 24, 12:17 AM CDT | Special Weather Statement | EAX | Platte | 28 min |
| Mar 24, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 47 min |
| Mar 24, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 33 min |
| Mar 24, 5:09 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 36 min |
| Mar 24, 5:25 PM CDT | Special Weather Statement | EAX | Andrew | 35 min |
| Mar 24, 5:43 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 32 min |
| Mar 24, 5:53 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 25 min |
| Mar 24, 6:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 23 min |
| Mar 24, 6:43 PM CDT | Special Weather Statement | EAX | Howard | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.